MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-012
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erosion (1750); Low Blood Pressure/ Hypotension (1914); Shock (2072); Cardiac Tamponade (2226); Pericardial Effusion (3271); Syncope/Fainting (4411)
Date of Event 05/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of hypotensive, large pericardial effusion with tamponade and device erosion that lead to open heart surgery for removal of device was reported.It was also reported that a patient presented in cardiogenic shock with a pericardial effusion which was drained.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the exact cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Erosion is a possible outcome of the procedure per the amplatzer septal occluder instructions for use.
 
Event or Problem Description
It was reported that on (b)(6) 2013, a 12mm amplatzer septal occluder was chosen for atrial septal defect (asd) using a 7f amplatzer torqvue delivery system.During procedure 850mg of cefazolin and 15000 units of heparin was administrated.The device was successfully implanted.On (b)(6) 2024, the patient was found down and blue at home, he regained consciousness but very hypotensive.A large pericardial effusion with tamponade was noted.The patient was in the pediatric intensive care unit on pressors and a pericardiocentesis was performed.The patient well tolerated with the procedure and heart rate came down form 120s to 70s and blood pressure increased from 80s to170s.The pressors were rapidly weaned.On (b)(6) 2014, the patient presented in cardiogenic shock with a pericardial effusion which was drained.The blood work was normal but there was a susception of a asd device erosion.The patient was taken to the operating room, device erosion was confirmed and they decided to remove the device and close the asd surgically.The device was removed via transcatheter snare.After the device removal the rendered tissue quite friable.The left atrium was repaired surgically and asd was closed.The patient remained hemodynamically stable.The patient was reported stable and transferred into the cardiac intensive care unit.The patient was reported stable and discharged.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19697674
Report Number2135147-2024-03288
Device Sequence Number3641184
Product Code MLV
UDI-Device Identifier00811806010090
UDI-Public(01)00811806010090(17)171031(10)1211200619
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue Number9-ASD-012
Device Lot Number1211200619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age15 YR
Patient SexUnknown
Patient Weight17 KG